Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 55, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 9, 2004, 9:18 AM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2004, 9:18 AM EDT (13:18 UTC)
- Expired
- Sep 9, 2004, 10:00 AM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 9, 7:35 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 9, 7:35 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION - UPDATE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 735 AM EDT THU SEP 9 2004 .UPDATE... SCA HAVE BEEN HOISTED ON THE UPPER DEL BAY TOO. WINDS HAVE REACHED 25 KT ON FT BANK LIGHTHOUSE. RNS && .UPDATE... THE FLOOD WATCH HAS BEEN TAKEN DOWN. MOST OF THE ECHOES ARE EAST OF THE AREA THAT HAD THE WATCH. ALSO THEY ARE MOVING QUICKLY. MODELS SHOW THAT ONCE THE SHOWERS MOVE OUT, ANY ADDITIONAL PCPN THAT DEVELOPS SHOULD HAVE MOVEMENT AND NOT TRAIN AS THE FLOW HAS SHIFTED FROM PARALLEL TO THE THETA-E RIDGE TO ACROSS IT SOME WITH SLIGHT COLD ADVECTION AT 850 MB. EVEN SO, AS THE ACTUAL COLD FRONT APPROACHES THIS AFTERNOON, MORE SHOWERS AND TSTMS COULD FORM, BUT AGAIN, THEY DO NOT LOOK LIKE THEY WOULD BE ABLE TO PRODUCE FLOODING. RNS && PREVIOUS DISCUSSION .SHORT TERM (TODAY THROUGH SATURDAY)... TROPICAL DEPRESSION FRANCES IS CURRENTLY AFFECTING THE REGION...MAINLY TO THE NORTH AND WEST. FRANCES IS GENERALLY MOVING NORTHWARD AND THERE IS AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM MARYLAND SOUTH INTO NORTH CAROLINA. EXPECT SOME OF THESE SHOWERS AND EMBEDDED THUNDERSTORMS TO MOVE OVER THE REGION UNTIL THIS AREA OF PRECIP MOVES THROUGH. SOME ADDITIONAL ACTIVITY IS POSSIBLE DURING THE DAY AS HIGH THETA-E AIR IS FCST TO REMAIN OVER THE REGION...MAINLY TO THE NORTH AND WEST. ETA IS QUICKER THAN THE GFS IN ENDING PRECIP ACROSS THE AREA...BUT ALL MODELS INDICATE THINGS SHOULD BE OVER BY TONIGHT. WILL LEAVE FFA UP WHERE IT IS CURRENTLY IN PLACE...BUT WILL NOT MAKE ANY CHANGES DUE TO THE FACT THAT THE HEAVIEST RAIN IS TO THE WEST AND THE SYSTEM IS MOVING AT A DECENT SPEED. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... GFS CONTINUES TO BE WETTER AND MORE ROBUST THAN THE OTHER MODELS WITH A COLD FRONT MOVING THROUGH THE REGION ON SUNDAY. MOISTURE APPEARS TO BE LACKING WITH THIS FRONT AND WILL CONTINUE TO WAIT FOR SOME MORE AGREEMENT BEFORE MAKING ANY CHANGES TO THE FORECAST. OTHERWISE...THE EXTENDED FORECAST LOOKS DRY AND LITTLE WAS CHANGED. && .MARINE... AT 330 AM, THE SOUTHEAST WIND OVER OUR OCEAN WATERS WAS SUSTAINED NEAR 20 KNOTS WITH SOME GUSTS TO AROUND 25 KNOTS. THE WIND SPEEDS SHOULD STAY IN THAT RANGE THROUGH MUCH OF THE DAY, WITH THE DIRECTION BECOMING MORE SOUTHERLY AS WE GO THROUGH THE EARLY MORNING HOURS. WELL LEAVE THE SMALL CRAFT ADVISORY IN PLACE FOR TODAY. WE EXPECT THE WIND TO DIMINISH LATE IN THE DAY AND SEAS SHOULD BEGIN TO SUBSIDE TONIGHT. BEYOND THE TONIGHT PERIOD CONDITIONS ON OUR COASTAL WATERS SHOULD BE RELATIVELY TRANQUIL. A COLD FRONT FROM THE NORTHWEST IS EXPECTED AROUND SUNDAY EVENING. && .AVIATION... THIS MORNINGS AVIATION CONCERN IS THE BAND OF SHOWERS AND ISOLATED TSTMS THAT EXTENDS SOUTHWARD FROM SOUTHEASTERN PENNSYLVANIA TO EASTERN NORTH CAROLINA. THE LINE IS ASSOCIATED WITH A LOW LEVEL JET THAT IS EXPECTED TO DRIFT TO THE EAST. IT APPEARS AS THOUGH THE GREATEST CHANCE FOR PRECIP AT PHL WILL BE FROM ABOUT 7 TO 9 AM. THE PRECIP WILL AFFECT RDG/ABE/ILG A LITTLE EARLIER AND PNE/TTN/MIV/ACY A LITTLE LATER. THE BAND OF SHOWERS AND ISOLATED TSTMS SHOULD BE TO THE EAST OF ALL OF OUR AIRPORTS BY NOON. FOR THIS AFTERNOON INTO THIS EVENING WERE SEEING AN IMPROVEMENT TO GENERALLY VFR CONDITIONS ALONG WITH A DIMINISHING WIND. && .HYDROLOGY... RAINS FROM FRANCES WILL CONTINUE OVER THE REGION TODAY WITH ALL MODELS INDICATING PRECIP SHOULD END BY TONIGHT. THE HEAVIEST RAINFALL CONTINUES TO BE TO THE NORTH AND WEST BUT SOME MORE RAIN HAS TO GET THROUGH BEFORE ITS ALL OVER. GENERALLY 0.50 TO 1.00 INCH IS EXPECTED OVER THE AREA...WITH LOCALLY HIGHER AMOUNTS WHERE RAINFALL LINGERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. MD...NONE. DE...NONE. MARINE...SMALL CRAFT ADVISORY FOR ZONES ANZ450>455 AND ANZ430-431. SHORT TERM/LONG TERM...NIERENBERG AVIATION/MARINE...IOVINO HYDROLOGY...NIERENBERG
Hazardous weather outlook, Sep 9, 9:08 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 908 AM EDT THU SEP 9 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-100900- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 908 AM EDT THU SEP 9 2004 .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY IN CENTRAL AND NORTHERN NEW JERSEY...AS WELL AS EXTREME NORTHEAST PENNSYLVANIA. DAMAGING WINDS WILL BE THE PRIMARY THREAT. STRONG THUNDERSTORMS COULD OCCUR IN THE FORECAST AREA AWAY FROM THE SLIGHT RISK REGION. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE AND THE DELAWARE BEACHES. THE FLOOD WATCH THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELED. THE THREAT OF FLOODING HAS DIMINISHED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE REQUIRED TODAY. LSN
In the hours before
Special weather statement, Sep 9, 5:25 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 525 AM EDT THU SEP 9 2004 DEZ002>004-MDZ020-091100- CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE- 525 AM EDT THU SEP 9 2004 ...SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTS WINDS... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CAROLINE COUNTY IN MARYLAND, AND KENT AND SUSSEX COUNTIES IN DELAWARE BETWEEN NOW AND 7:00 AM. THERE WILL LIKELY BE BRIEF DOWNPOURS AND PERHAPS SOME GUSTY WINDS. RAINFALL OF ONE HALF INCH TO ONE INCH IS EXPECTED. ALSO, THERE MAY BE ISOLATED WIND GUSTS OF 40 TO 45 MPH. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
Special weather statement, Sep 9, 9:09 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 909 AM EDT THU SEP 9 2004 NJZ001-007>010-012>015-026-PAZ054-055-061-062-069-092100- BUCKS PA-CARBON PA-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ- LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA- SOMERSET NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ- 909 AM EDT THU SEP 9 2004 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA... THE STORM PREDICTION CENTER HAS PLACED PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. A WEAK COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AND COULD ACT AS A TRIGGER FOR THUNDERSTORMS DEVELOPMENT. STRONG WINDS OF OVER 50 MPH ABOVE 5000 FEET COULD MIX DOWN IN ANY THUNDERSTORMS, MAINLY FROM TRENTON NEW JERSEY NORTHWARD. IF THUNDERSTORMS APPROACH...SEEK SHELTER IMMEDIATELY.
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.